# SDR CA120601008

- Difficulty date: May 18, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 18,781 hours
- Engine: Pwa PT642A
- Propeller: Hartzl HCB3TN3
- System (JASC): 2435 · Starter-Generator
- Part: Armature
- Part number: 230481030
- Condition: Shorted
- Location: Starter Gen
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER LANDING, CREW STARTED BOTH ENGINES FOR DEPARTURE BUT COULD NOT GET THE LT GENERATOR TO COME ONLINE.  CREW SHUTDOWN TO ADVISE THE MAINTENANCE DEPT. THEY WENT BACK TO THE ACFT TO DO SOME TROUBLESHOOTING, STARTED THE RT ENGINE THEN TRIED TO START THE LT AND IT GOT TO 8-10 PERCENT NG. THE CREW TURNED ON THE RT GENERATOR  TO ASSIST THE START THINKING THAT THE BATTERY MAY BE LOW.  HOWEVER, THE LT ENGINE NEVER GOT ABOVE 10 PERCENT AND STARTED TO SMOKE.  AT THIS POINT, THE CREW NOTICED THEY HAD LOST THE RIGHT GENERATOR AND ABORTED THE START AND SHUTDOWN THE RT ENGINE.  MAINTENANCE WAS CALLED AND AN AME DISPATCHED WITH PARTS.  BOTH STARTER/GEN WERE REPLACED AND SYSTEMS TESTED AND ACFT WAS RETURNED TO SERVICE.  AFTER TEAR DOWN IT WAS FOUND THAT THE LT STARTER/GEN COMMUTATOR HAD SEVERAL SEGMENT BARS THAT HAD SHIFTED AND WERE BURNED AWAY, COPPER HAD SHORTED OUT THE ARMATURE. THE RIGHT STARTER/GEN FAILED DUE TO INSULATION BREAK DOWN ON THE ARMATURE WINDINGS, THEY SHORTED OUT, POSSIBLY DUE TO THE HIGH DRAW PLACED ON IT.
